Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 22, NWS Melbourne, FL

March 25, 2018

NWS Melbourne, FL issued this small craft advisory at Mar 25, 2018, 3:37 PM EDT. It took effect at Mar 26, 2018, 4:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2018, 3:37 PM EDT (19:37 UTC)
In effect from
Mar 26, 2018, 4:00 AM EDT
Expired
Mar 27, 2018, 4:00 PM EDT
In force
36 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

889 
WHUS72 KMLB 251937
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
337 PM EDT Sun Mar 25 2018

AMZ570-572-262000-
/O.NEW.KMLB.SC.Y.0022.180326T0800Z-180327T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
337 PM EDT Sun Mar 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 PM EDT
TUESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 AM Monday to 4 PM EDT
Tuesday. 

* WINDS...Northeast to east near 20 knots.

* WAVES/SEAS...Building to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ550-552-555-575-262000-
/O.NEW.KMLB.SC.Y.0022.180326T2000Z-180327T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
337 PM EDT Sun Mar 25 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 PM EDT
TUESDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM Monday to 4 PM EDT
Tuesday. 

* WINDS...East near 20 knots.

* WAVES/SEAS...Building 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
782 
WHUS72 KMLB 261932
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
332 PM EDT Mon Mar 26 2018

AMZ550-552-555-575-272000-
/O.CON.KMLB.SC.Y.0022.180326T2000Z-180327T2000Z/
/O.NEW.KMLB.SW.Y.0003.180327T2000Z-180329T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
332 PM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM
TUESDAY TO 4 PM EDT THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for hazardous seas, which is in effect from 4 PM
Tuesday to 4 PM EDT Thursday. 

* WINDS...East near 20 knots.

* WAVES/SEAS...6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

AMZ570-572-272000-
/O.CON.KMLB.SC.Y.0022.000000T0000Z-180327T2000Z/
/O.NEW.KMLB.SW.Y.0003.180327T2000Z-180329T2000Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
332 PM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 PM
TUESDAY TO 4 PM EDT THURSDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for hazardous seas, which is in effect from 4 PM
Tuesday to 4 PM EDT Thursday. 

* WINDS...East near 20 knots.

* WAVES/SEAS...8 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$
143 
WHUS72 KMLB 272004
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
404 PM EDT Tue Mar 27 2018

AMZ550-552-555-570-572-575-292000-
/O.EXP.KMLB.SC.Y.0022.000000T0000Z-180327T2000Z/
/O.CON.KMLB.SW.Y.0003.000000T0000Z-180329T2000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-
404 PM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 PM EDT THURSDAY...

* WINDS...East to southeast 10 to 15 knots.

* WAVES/SEAS...6 to 8 feet tonight, increasing to 8 to 10 feet
  Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 25, 11:00 AM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 25, 11:00 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1100 AM EDT Sun Mar 25 2018

.DISCUSSION...

Morning Cape sounding shows noticeable moistening has occurred below
850 mb but very dry air remains in the mid levels. The low level
moisture will support more cumulus clouds than we have seen in
several days but no rain is expected. There should also be some
increase in high (cirrus) clouds. High pressure ridge axis analyzed
to the south and east with a cold front draped across the deep south
will produce a warm west southwest flow. This offshore flow will be
strong enough to at least delay the onset of the east coast sea
breeze boundary allowing most locations to reach the low to mid 80s,
even at the beaches. Raised forecast max temps a couple degrees
given the offshore flow which typically produces warmest temps on
the east side of the peninsula. Record highs look out of reach but
given enough sfc heating, Daytona could get close to its record of
88 from 1954.

&&

.AVIATION...Mainly VFR through 04Z then IFR/MVFR CIGs should
accompany cool front dropping south across the area. West to
southwest flow 10-15 knots will turn onshore in a SE sea breeze
along the coast south of the Cape this afternoon. Winds will turn
light north tonight as a weak front presses south across the
terminals.

&&

.MARINE...
West/Southwest flow 10-15 knots will produce seas 2 ft nearshore and
3-4 ft offshore.  Winds shifting overnight as a backdoor frontal
boundary pushes down the ern seaboard into north FL. Winds bcmg N/NE
by midnight from Cape Canaveral northward then N/NW areawide in the
predawn hrs. Chc of shras dvlpg north of the Cape after sunset then
down to Sebastian Inlet aft midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  62  73  62 /  10  30  40  20
MCO  84  60  80  62 /   0  20  30  20
MLB  80  60  77  66 /   0  10  30  20
VRB  80  60  79  66 /   0   0  30  30
LEE  82  60  77  61 /  10  30  30  10
SFB  83  60  77  62 /   0  20  40  20
ORL  83  60  78  63 /   0  20  30  20
FPR  80  60  79  65 /   0   0  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly
Hazardous weather outlook, Mar 25, 5:33 AM EDT, 10 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
533 AM EDT Sun Mar 25 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252145-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
533 AM EDT Sun Mar 25 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A long period swell will impact the east Florida coast today,
which will generate a moderate rip current threat along area
beaches. The threat will be highest between 6:00 AM and 12:30 PM
due to tidal effects. Check with beach patrol for local conditions
and always swim near a lifeguard.

.WIND AND SEA IMPACT...
A moderate to fresh southwest breeze will prevail over the
offshore Atlantic waters north of Sebastian Inlet through midday.
While winds are expected to diminish by early afternoon, the
offshore wind component will generate rough chop over the Gulf
Stream with seas up to 5 feet and dominant periods at or below 6
seconds. Small craft operators should exercise caution.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Hazardous marine conditions will develop on Monday as a fresh to
strong northeasterly breeze prevails behind a weak cold front.
While winds are expected to diminish to a gentle to moderate
southeast breeze by daybreak Wednesday, large easterly swells will
continue to impact the local Atlantic waters for much of the
upcoming week, keeping nearshore seas between 7 and 9 feet and
offshore seas between 8 and 10 feet.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.